Thunderstorm Wind, Lincoln
- When
- August 22, 6:00 PM MST to 6:10 PM MST
- Where
- Lincoln County, 6 mi N of Shoshone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.017, -114.400
Wind damage reported north of Shoshone.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Wind damage reported north of Shoshone.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 1:25 PM MST, 4 hours 35 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 225 PM MDT FRI AUG 22 2003 FIRST BATCH OF CONVECTION RAN THRU CWA THIS AFTERNOON...WITH NEW TSTMS DVLPG OVR THE ERH HIGHLANDS. THE NEXT MAJOR IMPULSE HAS PRODUCED A VAST AREA OF CONVECTION WHICH IS CURRENTLY MOVING INTO NRN UT AND NERN NV. NOTICING SOME BOWS IN THE HIGHER REFLECTIVITIES WITH DECREASING REFLECTIVITIES IN THE WAKES. THIS INDICATES RAPID SUBSIDENCE IN THE WAKE WHICH WOULD SUGGEST STRONG DOWNRUSH WINDS. AS THIS AREA MOVES INTO SRN ID...CAN EXPECT STRONG SFC GUSTS IF THE CONFIGURATIONS HOLD TOGETHER. BY LATE EVENING...STABILIZATION OF THE AIRMASS SHOULD ALLOW THE TSTMS TO SETTLE DOWN. LIMITED CONVECTION SHOULD CONTINUE INTO SAT MORNING...ESPECIALLY IN THE ERN CWA. LOOKING BEYOND...ZONAL FLOW SETS UP OVER THE WEEKEND AS MID LEVEL MONSOOM MSTR MOVES OUT. THE ZONAL FLOW WILL PREVENT ANY SIGNIFICANT MSTR FROM MOVING INTO ERN IDAHO FOR A WHILE. TEMPS SHOULD ALSO REMAIN IN THE MILD SIDE...WITH GRADUAL WARMING BY MID WEEK AS THE UPPER HGHTS BUILD BACK UP. HEDGES KSFX...OPERATIONAL...VCP 11. .PIH....NONE.
IDZ017>023-031-032-230000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 AM MDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. 500MB 40-45KT SW FLOW SETS UP ALONG TWIN FALLS TO SPENCER LINE THIS AFTERNOON TO PROVIDE SHEAR WHILE 70KT 300MB JET SUPPLIES RIGHT REAR LIFT. SURFACE BOUNDARY LINES UP ACROSS SNAKE PLAINS TO HELP FOCUS DYNAMICAL SUPPORT AND 500+ CAPE AND -1 TO -3 LI/S PROVIDE NEEDED INSTABILITY. 700MB STEERING FLOW EXPECTED TO BE 15-20KTS TODAY SO STORMS SHOULD MOVE ALONG AND ONLY FLASH FLOOD CONCERNS WOULD BE FROM TRAINING EFFECTS...MAINLY ALONG SURFACE AND 500MB BOUNDARIES NOTED ABOVE. WILL HOLD OFF ON ISSUING ANY FLASH FLOOD WATCHES THIS MORNING AND ALLOW DAY SHIFT TO SIZE UP DEVELOPING SITUATION IN CONJUNCTION WITH ANY STORM PREDICTION CENTER GUIDANCE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
512 PM MDT FRI AUG 22 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 1 S INKOM ID WIND DAMAGE
08/22/03 BANNOCK TREES AND POWER LINES DOWN
0435 PM VIRGINIA ID WIND DAMAGE
08/22/03 BANNOCK TREES AND POWER LINES DOWN
0445 PM MC CAMMON ID FLASH FLOODS
08/22/03 BANNOCK MUD AND ROCK ON ROAD IN
HARKNESS CANYON.
PJAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS, ID
522 PM MDT FRI AUG 22 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM POCATELLO ID WIND DAMAGE
08/22/03 BANNOCK DAMAGING WINDS NORTH OF
IDAHO STATE UNIVERSITY.
TREE BRANCHES DOWN.
0454 PM AMERICAN FALLS ID WIND DAMAGE
08/22/03 POWER 50 MPH GUSTS. TREE
SNAPPED. POWER LINES DOWN.
0510 PM POCATELLO ID WIND DAMAGE
08/22/03 BANNOCK 54 MPH WIND. POWER LINE ON
ROOF OF RESIDENCE.
0510 PM INKOM ID WIND DAMAGE
08/22/03 BANNOCK SEVERE WINDS REPORTED.
TRUCK HARD TIME STAYING ON
ROAD.
PJAThe Pocatello radar (KSFX), 140 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333682.